MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/13 MM L

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/13 MM L
Catalog Number 02.12.0213FL
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs on 23 march 2018 few days after primary tka the tibial insert is found disengaged from the tibial baseplate.We have no means to identify the cause that may have unclipped the insert, but at the same time we have no possibility to ascertain that the insert had been fully clipped in the first instance.As this case presented some intraoperative complications (it required refixation of mcl) it is well possible that the insert positioning had been disturbed and impaired, but again there is no record of this.No final conclusion can therefore be drawn.Batch review performed on 03 april 2018; lot 156091: (b)(4) items manufactured and released on 18 february 2016.Expiration date: 2021-01-31; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed on 04 april 2018 by r&d product manager.About 1 week after primary tka the tibial insert is found disengaged from the tibial baseplate.One scratch can be noted on the anterior side of the insert, probably generated by surgical instrument during removal.No other signs can be observed on the surface of the insert that might suggest the root cause for the unclipping of the insert, and at the same time we have no possibility to ascertain that the insert had been fully clipped in the first instance.It is possible that the intraoperative complications (refixation of mcl) could have disturbed insert clipping , but again there is no record of this.No final considerations relevant for the event can be done from visual inspection of the explanted tibial insert.Patient match planning review performed on (b)(6) 2018 by patient match department: our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
Revision surgery performed due to intra-prosthetic dislocation after about one week from the primary.During the final impaction of the tibial baseplate, in the primary surgery, the surgeon noted partial avulsion of the mcl.He proceeded to repair with staple and anchors, no other complications were noted during this case.After about one week from the primary surgery, the patient presented with knee pain and could feel a ''clicking'' sensation.With testing, there was laxity of the mcl and x-rays revealed that the tibial insert was dislodged.The revision case consisted of a tibial insert exchange and mcl internal brace with 6 anchors.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/13 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7398902
Report Number3005180920-2018-00206
Device Sequence Number13758285
Product Code JWH
UDI-Device Identifier07630030862533
UDI-Public07630030862533
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number02.12.0213FL
Device Lot Number156091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR